Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


tongue fungus and others
Feb 26, 2009

dear doctor, i wrote you on 18 feb regarding my VL=49000, CD4=150 and %CD=8.8. i am taking tenofovir, 3TC and efavirenz evening. Bactrim and flucozole in the morning. my tongue still with fungus (white). how to treat it? I took flucozole for 2 months already. When i found out HIV+ on dec 08, I have also sore throat(very pain). i took avelox after biospy, then it was healed one month ago. i then started taking ARV.But my tongue still with fungus. Another problem, I have asthma attack sometimes (from very young). I use seretide 50/250 and turbuhaler. are these inhaler med interaction with ARV med? my doctor always said that i look okay physically and it all depend individual person. But CD4=150 is under criteria of AIDS. Do you think that my situation is serious? Kindly advise me.

Response from Dr. Young

Hello and thanks for your follow up.

You indeed have AIDS with a CD4 count below 200.

If after 2 months of fluconazole, you still have white lesions on the tongue, your symptoms deserve more evaluation. Either it's not thrush- most likely- or you could have fluconazole-resistant thrush.

In the former case, it's not uncommon for persons to mistake simple white coating of the tongue- sometimes this is geographic tongue, or normal sloughing of the taste buds- both normal conditions. In the later- usually in persons with advanced HIV and drug resistance (doesn't seem to be your case), drug resistant Candida emerges after months of failing fluconazole treatment.

It's also possible that the inhaled steroids could be exacerbating the problem; here making sure to rinse your mouth with water after your breathing treatment is of use; also to make sure that the steroid dose being used is the lowest possible can help.

I hope this helps. Be well, BY



Previous
menstrucation
Next
Lexiva and Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement